MAUDE Adverse Event Report: ARTHREX, INC. LOW-PROFILE AC REPAIR SYSTEM; WASHER, BOLT, NUT

ARTHREX, INC. LOW-PROFILE AC REPAIR SYSTEM; WASHER, BOLT, NUT
Model Number LOW-PROFILE AC REPAIR SYSTEM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On 06/15/2023, it was reported by an arthrex employee via sems that the 3mm hollow drill included in the ar-2371 low profile ac tightrope® implant system, did not pass smoothly through the ar-2255cg-05 and broke off.A new device was used to complete the case with no patient harm.Additional information received 6/21/2023: the event occurred during an acromioclavicular joint dislocation repair procedure.The broken pieces were on the extracorporeal side and retrieved without incident and the one stuck in the drill was extracted per guide.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint is confirmed.One unpackaged ar-2371 was received for investigation.A drill that doesn't belong to the complaint was received.Functional testing was not conducted due to the damage to the returned instruments.Visual evaluation of the three returned found that the 3 mm drill is missing the tip.It was also noted scratches lines around the outer diameter.The inner shaft trocar point tip was broken.An unknown part number drill was received with the compliant devices.Visual evaluation of this part found that the device's tip was bent and twisted.Also, the drill was damaged at the proximal end, missing the connector.The most likely cause for the reported failure can be attributed to applying excessive forces through leveraging/prying the device.

Brand Name
LOW-PROFILE AC REPAIR SYSTEM
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17270252
Report Number1220246-2023-07063
Device Sequence Number20348346
Product Code HTN
UDI-Device Identifier00888867256637
UDI-Public00888867256637
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052776
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW-PROFILE AC REPAIR SYSTEM
Device Catalogue NumberAR-2371
Device Lot Number15047622
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown